Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Dispersive properties of high order nedelec/edge element approximation of the time-harmonic Maxwell equations

Ainsworth, Mark (2004) Dispersive properties of high order nedelec/edge element approximation of the time-harmonic Maxwell equations. Philosophical Transactions A: Mathematical, Physical and Engineering Sciences, 362 (1816). pp. 471-493. ISSN 1364-503X

[img] PDF (strathprints000064.pdf)
strathprints000064.pdf

Download (738kB)

Abstract

The dispersive behaviour of high-order Næ#169;dæ#169;lec element approximation of the time harmonic Maxwell equations at a prescribed temporal frequency ω on tensor-product meshes of size h is analysed. A simple argument is presented, showing that the discrete dispersion relation may be expressed in terms of that for the approximation of the scalar Helmholtz equation in one dimension. An explicit form for the one-dimensional dispersion relation is given, valid for arbitrary order of approximation. Explicit expressions for the leading term in the error in the regimes where ωh is small, showing that the dispersion relation is accurate to order 2p for a pth-order method; and in the high-wavenumber limit where 1«ωh, showing that in this case the error reduces at a super-exponential rate once the order of approximation exceeds a certain threshold, which is given explicitly.

Item type: Article
ID code: 64
Keywords: edge finite element, numerical dispersion, discrete dispersion relation, Mathematics, Physics
Subjects: Science > Mathematics
Science > Physics
Department: Faculty of Science > Mathematics and Statistics
Depositing user: Mr Derek Boyle
Date Deposited: 21 Dec 2005
Last modified: 21 Jul 2015 13:36
Related URLs:
URI: http://strathprints.strath.ac.uk/id/eprint/64

Actions (login required)

View Item View Item